Hail, Harrison
- When
- July 9, 1:10 PM CST
- Where
- Harrison County, 2 mi SE of Persia
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.567, -95.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 9, 1:13 AM CST, 11 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 213 AM CDT WED JUL 9 2003 IN THE NEAR TERM...A SEVERE CONVECTIVE COMPLEX MOVING THROUGH THE AREA EARLY THIS MORNING WAS FEEDING OFF MOIST SOUTHERLY LOW LEVEL FLOW. NETWORK PROFILERS SHOWING 850MB WINDS HAVE INCREASED AND APPROACHING 50KTS. SYSTEM SEEMS TO BE SPEEDING ALONG PRETTY WELL... SO WILL HAVE TO RE-EDIT WX GRIDS RIGHT BEFORE ZONE ISSUANCE TO REFLECT TRENDS AT THAT TIME. MEANWHILE...WATER VAPOR SATL PIX THIS MORNING DEPICTING NEARLY ZONAL PATTERN ACROSS THE NORTHERN CONUS WITH AMPLE PACIFIC MOISTURE STREAMING THROUGH THE FLOW. AREA NETWORK PROFILERS AND LATEST UAA DEPICTING AN UPPER LEVEL WAVE TRAVERSING THE NORTHERN PLAINS... HELPING TO SUSTAIN LOCAL CONVECTIVE COMPLEX. AT THE SURFACE... UNORGANIZED LOW PRESSURE WAS FOUND FROM THE SOUTHERN DAKOTAS INTO EASTERN CO WITH A WARM FRONT EXTENDING EAST FROM ABOUT EAST CENTRAL NEB TO SOUTHERN IA. HEFTY SURFACE-BASED INSTABILITY AND SHEAR FOUND IN EASTERN PORTION OF THE STATE WHERE SURFACE FEW POINTS WERE MOSTLY AROUND 70 DEG. OTHERWISE...GOING FORECAST LOOKS PRETTY GOOD NO BIG CHANGES ANTICIPATED. MODEL ENSEMBLES INDICATE PATTERN MODIFYING THROUGH THE REST OF THE WEEK WITH HIGH PRESSURE AMPLIFYING OVER THE WESTERN CONUS AND GENERAL TROFING TO THE EAST. BY THE WEEKEND...NORTHWESTERLY FLOW IS PROGGED TO BE WELL ESTABLISHED OVER THE CENTRAL PLAINS... SUGGESTING DRY WEATHER AND COOLER TEMPS ON TAP FOR THE AREA. .OMA...NONE. DEE
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-092300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1205 PM CDT WED JUL 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THIS IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. SOME STORMS MAY REACH SEVERE LEVELS SOUTH OF AN ONAWA TO FREMONT TO SEWARD LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
912 AM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 AM 5 N BLAIR NE WIND DAMAGE
07/09/03 WASHINGTON FALLING TREE HIT HOUSE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0400 AM SHELBY IA WIND DAMAGE
07/09/03 SHELBY METAL SHED BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1137 AM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 AM 3 E BENTLEY IA 1.75 INCH HAIL
07/09/03 POTTAWATTAMIE REPORTED BY MEDIA.
1133 AM HANCOCK IA .75 INCH HAIL
07/09/03 POTTAWATTAMIE REPORTED BY STORM
SPOTTER.The Omaha radar (KOAX), 73 km away, was scanning. The volume nearest the first event began at 19:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2003Every state in 2003This day in weather historyWarnings in Iowa, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334234.